Leibniz-Type Rules for Bilinear and Biparameter Fourier Multiplier Operators with Applications


We establish Leibniz-type rules for bilinear and biparameter Fourier multiplier operators with limited Sobolev regularity. Applications of our result are given including the biparameter Leibniz rules, smoothing properties of bilinear-biparameter fractional integrals, and mapping properties of scattering operators for a system of PDEs.

This is a preview of subscription content, log in to check access.


  1. 1.

    Benea, C., Muscalu, C.: Multiple vector valued inequalities via the helicoidal method. Anal. PDE 9, 1931–1988 (2016)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Benea, C., Muscalu, C.: Quasi-Banach valued inequalities via the helicoidal method. J. Funct. Anal. 273, 1295–1353 (2017)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Bényi, Á., Bernicot, F., Maldonado, D., Naibo, V., Torres, R.H.: On the Hörmander classes of bilinear pseudodifferential operators II. Indiana Univ. Math. J. 62, 1733–1764 (2013)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Bényi, Á, Maldonado, D., Naibo, V., Torres, R.H.: On the Hörmander classes of bilinear pseudodifferential operators. Integral Equ. Oper. Theory 67, 341–364 (2010)

    MATH  Google Scholar 

  5. 5.

    Bényi, Á, Nahmod, A.R., Torres, R.H.: Sobolev space estimates and symbolic calculus for bilinear pseudodifferential operators. J. Geom. Anal. 16, 431–453 (2006)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Bényi, Á, Torres, R.H.: Symbolic calculus and the transposes of bilinear pseudodifferential operators. Comm. Partial Diff. Equ. 28, 1161–1181 (2003)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Bernicot, F., Maldonado, D., Moen, K., Naibo, V.: Bilinear Sobolev-Poincaré inequalities and Leibniz-type rules. J. Geom. Anal. 24, 1144–1180 (2014)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Bernicot, F., Germain, P.: Bilinear oscillatory integrals and boundedness for new bilinear multipliers. Adv. Math. 225, 1739–1785 (2010)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Bui, T., Duong, X.: Weighted norm inequalities for multilinear operators and applications to multilinear Fourier multipliers. Bull. Sci. Math. 137, 63–75 (2013)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Bourgain, J., Li, D.: On an endpoint Kato-Ponce inequality. Differ Integral Equ. 27, 1037–1072 (2014)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Brummer, J., Naibo, V.: Operators with homogeneous symbols, smooth molecules, and Kato-Ponce inequalities. Proc. Amer. Math. Soc. 146, 1217–1230 (2018)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Brummer, J., Naibo, V.: Weighted fractional Leibniz-type rules for bilinear multiplier operators. Potential Anal. 51, 71–99 (2019)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Chaffee, L., Torres, R.H., Wu, X.: Multilinear Weighted Norm Inequalities under Integral Type Regularity Conditions, Harmonic Analysis, Partial Differential Equations and Applications. Applied and Numerical Harmonic Analysis, pp 193–216. Birkhäuser, Cham (2017)

    Google Scholar 

  14. 14.

    Chaffee, L., Hart, J., Oliveira, L.: Sobolev-BMO and fractional integrals on super-critical ranges of Lebesgue spaces. J. Funct. Anal. 272, 631–660 (2017)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Chen, J., Lu, G.: Hörmander type theorems for multi-linear and multi-parameter Fourier multiplier oprators with limited smoothness. Nonlinear Anal. 101, 98–112 (2014)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Christ, M., Journé, J. -L.: Polynomial growth estimates for multilinear singular integral operators. Acta Math. 159, 51–80 (1987)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Christ, M., Weinstein, M.I.: Dispersion of small amplitude solutions of the generalized Korteweg-de Vries equation. J. Funct. Anal. 100, 87–109 (1991)

    MathSciNet  MATH  Google Scholar 

  18. 18.

    Coifman, R.R., Meyer, Y.: On commutators of singular integrals and bilinear singular integrals. Trans. Amer. Math. Soc. 212, 315–331 (1975)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Coifman, R.R., Meyer, Y.: Calderón-Zygmund and Multilinear Operators. Cambridge Studies in Advanced Mathematics, vol. 48. Cambridge University Press, Cambridge (1997)

    Google Scholar 

  20. 20.

    Coifman, R.R., Meyer, Y.: Commutateurs d’integrales singulières et opérateurs multilinéaires. (French) Ann. Inst. Fourier (Grenoble). 28, 177–202 (1978)

    MATH  Google Scholar 

  21. 21.

    Coifman, R.R., Meyer, Y.: Au-delà des opérateurs pseudo-différentiels. Astérisque 57, Société Mathématique de France, Paris 57, 1–185 (1978)

    MATH  Google Scholar 

  22. 22.

    Cruz-Uribe, D., Naibo, V.: The Kato-Ponce inequalities on weighted and variable lebesgue space. Differ Integral Equ. 29, 801–836 (2016)

    MathSciNet  MATH  Google Scholar 

  23. 23.

    Di Plinio, F., Ou, Y.: Banach-valued multilinear singular integrals. Indiana Univ. Math. J. 67, 1711–1763 (2018)

    MathSciNet  MATH  Google Scholar 

  24. 24.

    Ding, Y., Han, Y., Lu, G., Wu, X.: Boundedness of singular integrals on multiparameter weighted Hardy spaces \({H^{p}_{w}} (\mathbb {R}^{n}\times \mathbb {R}^{m})\). Potential Anal. 37, 31–56 (2012)

    MathSciNet  MATH  Google Scholar 

  25. 25.

    Fefferman, R., Stein, E.M.: Some maximal inequalities. Amer. J. Math. 93, 107–115 (1971)

    MathSciNet  MATH  Google Scholar 

  26. 26.

    Fujita, M., Tomita, N.: Weighted norm inequalities for multilinear Fourier multipliers. Trans. Amer. Math. Soc. 364, 6335–6353 (2012)

    MathSciNet  MATH  Google Scholar 

  27. 27.

    Fujiwara, K., Georgiev, V., Ozawa, T.: Higher order fractional Leibniz rule. J. Fourier Anal. Appl. 24, 650–665 (2018)

    MathSciNet  MATH  Google Scholar 

  28. 28.

    Grafakos, L.: Classical Fourier Analysis, 3rd edn, Graduate Texts in Math., no 249. Springer, New York (2014)

    Google Scholar 

  29. 29.

    Grafakos, L., Maldonado, D., Naibo, V.: A remark on an endpoint Kato-Ponce inequality. Differ Integral Equ. 27, 415–424 (2014)

    MathSciNet  MATH  Google Scholar 

  30. 30.

    Grafakos, L., Miyachi, A., Tomita, N.: On multilinear Fourier multipliers of limited smoothness. Canad. J. Math. 65, 299–330 (2013)

    MathSciNet  MATH  Google Scholar 

  31. 31.

    Grafakos, L., Oh, S.: The Kato-Ponce inequality. Comm. Partial Diff. Equ. 39, 1128–1157 (2014)

    MathSciNet  MATH  Google Scholar 

  32. 32.

    Grafakos, L., Si, Z.: The Hörmander multiplier theorem for multilinear operators. J. Reine. Angew. Math. 668, 133–147 (2012)

    MathSciNet  MATH  Google Scholar 

  33. 33.

    Grafakos, L., Torres, R.: Multilinear Caldrón-Zygmund theory. Adv. Math. 165, 124–164 (2002)

    MathSciNet  MATH  Google Scholar 

  34. 34.

    Gulisashvili, A., Kon, M.: Exact smoothing properties of Schröndinger semigroups. Amer. J. Math. 118, 1215–1248 (1996)

    MathSciNet  MATH  Google Scholar 

  35. 35.

    Hart, J., Torres, R.H., Wu, X.: Smoothing properties of bilinear operators and Leibniz-type rules in Lebesgue and mixed Lebesgue spaces. Trans. Amer. Math. Soc. 370, 8581–8612 (2018)

    MathSciNet  MATH  Google Scholar 

  36. 36.

    Hu, G., Yang, D.: A variant sharp estimate for multilinear singular integral operators. Studia Math. 141, 25–42 (2000)

    MathSciNet  MATH  Google Scholar 

  37. 37.

    Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier-Stokes equations. Comm. Pure Appl. Math. 41, 891–907 (1988)

    MathSciNet  MATH  Google Scholar 

  38. 38.

    Kenig, C.E.: On the local and global theory for the KP-I equation. Ann. Inst. H. Poincaré, Anal. Non Linéaire 21, 827–838 (2004)

    MathSciNet  MATH  Google Scholar 

  39. 39.

    Kenig, C.E., Ponce, G., Vega, L.: Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle. Comm. Pure Appl. Math. 46(4), 527–620 (1993)

    MathSciNet  MATH  Google Scholar 

  40. 40.

    Kenig, C., Stein, E.M.: Multilinear estimates and fractional integrals. Math. Res. Lett. 6, 1–15 (1999)

    MathSciNet  MATH  Google Scholar 

  41. 41.

    Koezuka, K., Tomita, N.: Bilinear pseudo-differential operators with symbols in \({{BS}}^{m}_{1,1}\) on Triebel-Lizorkin spaces. J. Fourier Anal. Appl. 24, 309–319 (2018)

    MathSciNet  MATH  Google Scholar 

  42. 42.

    Li, D.: On Kato-Ponce and fractional Leibniz. Rev. Mat. Iberoam. 35, 23–100 (2019)

    MathSciNet  MATH  Google Scholar 

  43. 43.

    Li, K., Sun, W.: Weighted estimates for multilinear Fourier multipliers. Forum Math. 27, 1101–1116 (2015)

    MathSciNet  MATH  Google Scholar 

  44. 44.

    Miyachi, A., Tomita, N.: Minimal smoothness conditions for bilinear Fourier multipliers. Rev. Mat. Iberoam. 29, 495–530 (2013)

    MathSciNet  MATH  Google Scholar 

  45. 45.

    Muscalu, C., Pipher, J., Tao, T., Thiele, C.: Bi-parameter paraproducts. Acta. Math. 193, 269–296 (2004)

    MathSciNet  MATH  Google Scholar 

  46. 46.

    Muscalu, C., Pipher, J., Tao, T., Thiele, C.: Multi-parameter paraproducts. Rev. Mat. Iberoam. 22, 963–976 (2006)

    MathSciNet  MATH  Google Scholar 

  47. 47.

    Muscalu, C., Schlag, W.: Classical and Multilinear Harmonic Analysis. Volume 1 Cambridge Studies in Advanced Mathematics, vol. 137. Cambridge University Press, Cambridge (2013)

    Google Scholar 

  48. 48.

    Naibo, V.: On the bilinear Hörmander classes in the scales of Triebel-Lizorkin and Besov spaces. J. Fourier Anal. Appl. 21, 1077–1104 (2015)

    MathSciNet  MATH  Google Scholar 

  49. 49.

    Naibo, V., Thomson, A: Coifman-Meyer multipliers: Leibniz-type rules and applications to scattering of solutions to PDEs. Trans. Amer. Math. Soc. 372, 5453–5481 (2019)

    MathSciNet  MATH  Google Scholar 

  50. 50.

    Oh, S., Wu, X.: On L1 endpoint Kato-Ponce inequality. Math. Res. Lett., to appear

  51. 51.

    Tao, T.: Nonlinear Dispersive Equations: Local and Global Analysis CBMS Series, vol. 106. American Mathematical Society, Providence (2006)

    Google Scholar 

  52. 52.

    Tomita, N.: A Hörmander type multiplier theorem for multilinear operators. J. Funct. Anal. 259, 2028–2044 (2010)

    MathSciNet  MATH  Google Scholar 

  53. 53.

    Torres, R.H.: Continuity properties of pseudodifferential operators of type 1,1. Comm. Partial Diff. Equ. 15, 1313–1328 (1990)

    MathSciNet  MATH  Google Scholar 

  54. 54.

    Torres, R.H.: On the boundedness of certain operators with singular kernels on distribution spaces. Mem. Amer. Math. Soc. 90(442) (1991)

  55. 55.

    Torres, R.H., Ward, E.L.: Leibniz’s rule, sampling and wavelets on mixed Lebesgue spaces. J. Fourier Anal. Appl. 21, 1053–1076 (2015)

    MathSciNet  MATH  Google Scholar 

Download references


The authors would like to thank the anonymous referee for his/her careful reading the manuscript and providing invaluable corrections and suggestions, which improve their original manuscript.

Author information



Corresponding author

Correspondence to Jiexing Yang.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This research is supported by the National Natural Science Foundation of China (Grant No. 11671397).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, J., Liu, Z. & Wu, X. Leibniz-Type Rules for Bilinear and Biparameter Fourier Multiplier Operators with Applications. Potential Anal (2020). https://doi.org/10.1007/s11118-020-09853-5

Download citation


  • Bilinear and biparameter Fourier multiplier
  • Smoothing properties
  • Leibniz-type rules

Mathematics Subject Classification (2010)

  • Primary 42B20
  • Secondary 42B15, 47G99